Alert archive / Washington / Wind Advisories in 2025
Wind Advisory 9, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Oct 1, 2025, 9:45 AM PDT for Island County, Washington. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2025, 9:45 AM PDT (16:45 UTC)
- Expired
- Oct 2, 2025, 5:00 AM PDT
- In force
- 19 hr
- Issued by
- NWS Seattle, WA
County Island County, WA
The radar
The Seattle radar (KATX), 13 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 4.8 hours before the alert went out and 366 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776 WWUS76 KSEW 011645 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 945 AM PDT Wed Oct 1 2025 WAZ333-020000- /O.NEW.KSEW.WI.Y.0009.251001T1645Z-251002T0000Z/ Island County- Including Langley and Freeland 945 AM PDT Wed Oct 1 2025 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Southeast winds 15 to 30 mph with gusts up to 55 mph. * WHERE...Island County. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicles. Secure outdoor objects. && $$ 15
2 follow-up statements
382 WWUS76 KSEW 012143 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 243 PM PDT Wed Oct 1 2025 WAZ333-021200- /O.EXT.KSEW.WI.Y.0009.000000T0000Z-251002T1200Z/ Island County- Including Langley and Freeland 243 PM PDT Wed Oct 1 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Island County. * WHEN...Until 5 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicles. Secure outdoor objects. && $$ 27
575 WWUS76 KSEW 021136 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 436 AM PDT Thu Oct 2 2025 WAZ333-021245- /O.EXP.KSEW.WI.Y.0009.000000T0000Z-251002T1200Z/ Island County- Including Freeland and Langley 436 AM PDT Thu Oct 2 2025 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... The threat for widespread wind speeds and gusts meeting advisory criteria has ended. Isolated locations may still see brief periods of advisory level winds early this morning, but conditions are expected to ease as the morning progresses. As such, the Wind Advisory will be allowed to expire. $$ 18
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Oct 1, 8:53 AM PDT, 52 minutes earlier.
Area forecast discussion, Oct 1, 8:53 AM PDT, 52 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
853 AM PDT Wed Oct 1 2025
.SYNOPSIS...An unstable air mass associated with upper level low
pressure off the coast will lead to showers and isolated
thunderstorms today. A weakening trough over the region will keep
conditions unsettled into Friday. A trend toward drier weather will
begin over the weekend as a ridge of high pressure aloft builds
offshore.
&&
.SHORT TERM /TODAY THROUGH FRIDAY/...The latest forecast remains
on track with no updates this morning. Current IR satellite loop
shows an upper level low out over the Pacific waters well due west
of Vancouver Island this morning. This feature will continue to
be the driving force for W WA weather again today and for the
entirety of the short term. Latest radar continues to show post-
frontal showers associated with this feature over portions of the
CWA. Although lightning strikes have occurred...mainly closer to
the parent upper low and along the coast of the aforementioned
Vancouver Island, no strikes have been detected over any portion
of W WA overnight nor early this morning. Not sure how long that
will hold however as conditions become increasingly unstable,
especially over the western half of the area this afternoon. Even
though unstable, a look at both CAPE and LIs suggest a very
borderline scenario and probabilities for thunder for most
locations ranging 10-20 pct...closer to 20 along the coast, closer
to 10 pct east of the Sound. The fact that there have been some
thunderstorms overnight, albeit elsewhere, lends enough support to
keep them in the forecast for today. Models allow this threat for
thunder to persist into Thursday. Once again, the emphasis
remains on the western half of the CWA, but this time the coastal
waters, closest to the upper low, see the higher chances. These
again, however, are more to the 15-20 pct range while coastal land
zones see a ProbThunder closer to 10 pct. NBM-derived forecast
might be overdoing this threat just a tad, pushing thunder chances
all the way to the western shores of the Sound. Will let that
stand for now with the intent to revisit using what happens today
as a standard of evaluation.
The upper low plunges southward Thursday night, so while W WA will
still be under the influence of troughing, the low center pulls far
enough away to allow for diminishing chances for precip Thursday
night and Friday. Even as upper level ridging builds over the
Pacific Friday, there appear to be a couple of shortwaves embedded
in the leading edge of said ridge that will still allow for precip
chances Friday. Ensembles are not terribly impressed with chances,
mostly leaning toward slight chance wording /10-20 pct/. NBM might
be a little inflated, going for low-end chance wording /30-40 pct/,
but these variances do not appear to make a significant impact the
the general forecast overall, suggesting that Friday will likely be
more dry than wet.
Temps over the area will remain seasonable throughout the short
term, either right at climatological normals a slightly under.
18
.LONG TERM /SATURDAY THROUGH TUESDAY/...A Pacific upper level ridge
will take the reins /or will reign/ for the long term period,
keeping conditions dry over W WA for the remainder of the forecast
period. There is a weak shortwave Saturday which could result in
some showers for the first half of the day, but PoPs remain slight
at best. Dry conditions expected for the remainder of the forecast
period.
Daytime highs in the long term will still remain seasonable,
shifting slightly to near normal or a degree or two above.
18
&&
.AVIATION...Southwest flow aloft will continue as an upper level low
remains offshore. Periodic rain showers continue this morning, with
generally VFR/MVFR cigs. Predominantly VFR cigs are expected through
today, however, brief MVFR/IFR cigs may occur within heavier
showers. In addition, will need to monitor the thunderstorm threat
today. There is a widespread 15-20% chance of thunderstorm activity
today, but confidence remains low in the location of any shower or
thunderstorm. VFR cigs this evening with lowering cigs along the
coast tonight. Breezy south winds continue.
.KSEA...VFR cigs this morning with continued mid clouds. VFR
conditions are likely through today. However, brief MVFR conditions
cannot be ruled out within any heavier shower. Will also need to
monitor the potential for any thunderstorm, but confidence remains
very low at this time to include in the TAF. Probabilities for any
shower activity peak between 21-02z. South winds through today with
occasional gusts of 20 to 25 kts.
JD
&&
.MARINE...A strong frontal system will continue to move across the
area waters this morning, continuing to bring gale force winds
across the Coastal Waters, the Eastern Strait of Juan de Fuca, and
portions of the Northern Inland Waters. There will be a brief
pause in winds later this morning before southerly winds increase
back again to gale force. A Small Craft Advisory will remain for
all other interior waters.
The aforementioned frontal system will weaken into Thursday,
allowing for winds to gradually decrease over the area waters and
further weaken into the weekend, where additional systems may move
through the area waters but at this time will not have much impact
to wind and seas.
Combined seas this morning around 10 to 15 feet will quickly
build to 15 to 20 feet later this afternoon, with the largest
seas (17-20 feet) being in the most outer coastal water zones.
Most of the inner water zones will see seas around 9 to 14 feet.
Seas look to quickly diminish by Thursday morning, around 10 feet.
28
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...High Surf Advisory until 5 AM PDT Thursday for Grays Harbor
County Coast-Northern Washington Coast.
PZ...Small Craft Advisory until 5 AM PDT Thursday for Admiralty Inlet-
Central U.S. Waters Strait Of Juan De Fuca-Grays Harbor Bar-
West Entrance U.S. Waters Strait Of Juan De Fuca.
Gale Warning until 5 AM PDT Thursday for Coastal Waters From
Cape Flattery To James Island 10 To 60 Nm-Coastal Waters
From Cape Flattery To James Island Out 10 Nm-Coastal Waters
From James Island To Point Grenville 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm-East Entrance U.S. Waters Strait Of
Juan De Fuca-Northern Inland Waters Including The San Juan
Islands.
Small Craft Advisory from noon today to 5 AM PDT Thursday for
Puget Sound and Hood Canal.
&&The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 2:13 AM PDT | Small Craft Advisory | SEW | 27 hr | |
| Oct 1, 1:44 PM PDT | Special Marine Warning | SEW | 31 min | |
| Oct 1, 2:11 PM PDT | Special Marine Warning | SEW | 21 min | |
| Oct 1, 3:40 PM PDT | Special Weather Statement | SEW | Kitsap | 35 min |
| Oct 1, 4:21 PM PDT | Special Marine Warning | SEW | 24 min | |
| Oct 1, 4:44 PM PDT | Special Marine Warning | SEW | 31 min |
Nearby
Wind Advisories in Washington, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.